Skin Reactions Developing After Anti-Tumor Necrosis Factor Treatment: A Paradoxical Side Effect
Öznur KUTLUK, Ayşe ÜNAL ENGİNAR, Nilüfer BALCI, Bülent BÜTÜN, Cahit KAÇAR
Department of Physical Medicine and Rehabilitation, Medicine Faculty of Akdeniz University, Antalya, Turkey
Keywords: Anti-tumor necrosis factor treatment, paradoxical side effect, psoriasis
The use of anti-tumor necrosis factor (anti-TNF) therapies for treatment of rheumatic diseases is increasing every day and the results are positive. Case reports about skin reactions developing after use of these medications - newly developing psoriasis, increase/flare-up of existing psoriasis - are found in the literature at rates that cannot be ignored. Psoriasis developing after the use of these agents for treatment is a paradoxical side effect, with no clear understanding of the cause though several hypotheses exist. In this article, we present five cases with this paradoxical side effect developing after anti-TNF treatment accompanied by the literature with the aim of aiding in finding an approach to these cases.
Citation: Kutluk Ö, Enginar AÜ, Balcı N, Bütün B, Kaçar C. Skin Reactions Developing After Anti-Tumor Necrosis Factor Treatment: A Paradoxical Side Effect. Arch Rheumatol 2019;34(1):100-104.
The authors declared no conflicts of interest with respect to the authorship and/or publication of this article.
The authors received no financial support for the research and/or authorship of this article.